Oklahoma, 2006

Hail and Damaging Winds in Oklahoma, May 25 to 26, 2006

May 25 to 26, 2006 · NWS OUN · 4 events in 3 counties and zones

2 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 25, 1:57 PM CST, 5 hours 13 minutes earlier.

Area forecast discussion, May 25, 1:57 PM CST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
257 PM CDT THU MAY 25 2006

.DISCUSSION...
A FRONT... THAT WAS ACROSS NORTHERN OK THIS MORNING... WILL SLOWLY
LIFT NORTHWARD ACROSS NORTHERN OK/PANHANDLES INTO KS THE REST OF
THIS AFTN/EVENING. A DRYLINE HAS ALSO DEVELOPED THIS AFTN ACROSS TX
PANHANDLE/WEST TX. TSTMS HAVE BEGUN TO DEVELOP IN EASTERN NM THIS
AFTN. THESE STORMS AND ANY TSTMS THAT MAY DEVELOP ALONG THE
DRYLINE COULD MOVE EAST INTO WESTERN PORTIONS OF THE FA TONITE.
HOWEVER... THE BETTER CHANCE FOR TSTMS IN FA WILL BE LATER TONITE
ACROSS NORTHERN OK AS LLJ STRENGTHENS AND INTERACTS WITH THE
FRONT. A SHORTWAVE OVR THE SW U.S. TODAY WILL SLOWLY MOVE EAST OVR
THE NEXT 24-36 HRS. THIS SHORTWAVE WILL CAUSE A STRENGTHENING OF
THE LLJ OVR THE AREA TONITE. AS THE LLJ INTERACTS WITH THE
FRONT...ADDITIONAL TSTMS CUD DEVELOP ACROSS KS/NORTHERN OK AND
MOVE SOUTHEAST OVERNITE INTO FRI MORNING. INSTABILITY MAY BE
SUFFICIENT FOR A FEW OF THESE STORMS TO BECOME SEVERE. A DRYLINE
WILL AGAIN DEVELOP WEST OF THE AREA IN THE TX PANHANDLE FRI. THE
DRYLINE COMBINED WITH HEATING AND LIFT DUE TO THE SHORTWAVE
CONTINUING TO SLOWLY MOVE EASTWARD MAY PROVIDE ENOUGH LIFT TO
OVERCOME THE CAP NEAR THE DRYLINE. THESE STORMS COULD THEN MOVE
INTO WESTERN PORTIONS OF THE FA LATE FRI AFTN/EVENING. THE DRYLINE
WILL CONT TO MOVE BACK TO THE WEST AT NIGHT AND EASTWARD DURING
THE DAY OVER THE WEEKEND INTO EARLY NEXT WEEK. THE BNDRY IS
EXPECTED TO BE A LITTLE BIT CLOSER TO THE FA EACH DAY. WARM TEMPS
ALOFT WILL BE A PROBLEM FOR CONVECTION TO DEVELOP EACH DAY... BUT
WITH HEATING AND CONVERGENCE ALONG THE BNDRY A FEW TSTMS MAY BE
ABLE TO FORM. WITH SW FLOW ALOFT... ANY STORMS THAT DEVELOP COULD
MOVE EASTWARD INTO AT LEAST WESTERN PORTIONS OF THE FA.

AFTER MONDAY... MODELS SHOWING UPR RIDGE BEGINNING TO BUILD INTO THE
SOUTHERN PLAINS CAUSING HOT TEMPS WITH MINIMAL CHANCES OF TSTMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  71  94  71  92 /  10  10  10  10
HOBART OK         71  97  71  95 /  20  20  20  20
WICHITA FALLS TX  71  97  72  94 /  10  10  10  10
GAGE OK           69  98  69  95 /  30  20  20  10
PONCA CITY OK     69  94  71  93 /  30  20  10  10
DURANT OK         71  93  72  92 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

20/25
Hazardous weather outlook, May 25, 11:45 AM CST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1245 PM CDT THU MAY 25 2006

OKZ004>048-050>052-TXZ083>090-261200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1245 PM CDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS TONIGHT ACROSS PARTS OF
NORTHERN OKLAHOMA.

LOCATION...
NORTH OF A LINE FROM WOODWARD TO ENID.

TIMING...
10 PM UNTIL 7 AM...

IMPACTS...
WINDS TO 60 MPH AND QUARTER SIZE HAIL.

RECOMMENDED ACTIONS...
EMERGENCY MANAGERS AND STORM SPOTTER GROUPS ACROSS THE RISK AREA
SHOULD MONITOR FOR THE POSSIBILITY OF SEVERE WEATHER OVERNIGHT.

DISCUSSION...
SCATTERED TO PERHAPS WIDESPREAD THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS KANSAS TONIGHT...IN RESPONSE TO THE LIFTING OF MOIST
AND UNSTABLE AIR NEAR AND NORTH OF A WEAK FRONTAL BOUNDARY...THAT
WILL REMAIN CLOSE TO THE KANSAS...OKLAHOMA BORDER. STORMS MAY
DEVELOP BY EARLY EVENING ACROSS WESTERN KANSAS...WITH MOVEMENT
TOWARD THE SOUTHEAST AT 25 MPH. INSTABILITY AND SHEAR WILL SUPPORT
THE POSSIBILITY OF QUARTER SIZE HAIL AND WINDS TO 60 MPH. LATER IN
THE NIGHT...AN OUTFLOW BOUNDARY MAY PUSH THE FRONT FARTHER
SOUTH...ALLOWING MORE STORMS TO DEVELOP ACROSS THE RISK AREA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...35 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS MAY LINGER INTO FRIDAY MORNING ACROSS NORTH
CENTRAL OKLAHOMA. THERE WILL ALSO BE A SLIGHT CHANCE OF
THUNDERSTORMS REDEVELOPING ACROSS EXTREME WESTERN OKLAHOMA FRIDAY
AFTERNOON NEAR A WEST TEXAS DRYLINE. ALTHOUGH SHEAR WILL BE WEAK...A
FEW STORMS MAY APPROACH SEVERE LEVELS. OTHERWISE...THE DRYLINE IS
FORECAST TO REMAIN CLOSE TO AREA SATURDAY THROUGH MONDAY...
SUPPORTING CONTINUED THUNDERSTORM CHANCES ACROSS WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.

JAMES

In the hours before

Special weather statement, May 25, 4:18 PM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT THU MAY 25 2006

OKZ010-252230-
WOODWARD OK-
518 PM CDT THU MAY 25 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF ALABASTER
CAVERNS STATE PARK AT 518 PM CDT...MOVING NORTHEAST AT 5 MPH. THIS
STORM IS INTENSIFYING. SMALL HAIL AND WIND GUSTS TO 45 MPH ARE
POSSIBLE WITH THIS STORM.

MAXWELL
Special weather statement, May 25, 6:25 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
725 PM CDT THU MAY 25 2006

OKZ004-260100-
HARPER OK-
725 PM CDT THU MAY 25 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 24 MILES WEST OF ROSSTON AT 725 PM
CDT...MOVING EAST AT 20 MPH. THIS STORM COULD BE SEVERE BY THE TIME
IT MOVES INTO WESTERN PORTIONS OF HARPER COUNTY... WITH LARGE HAIL
AND GUSTY WINDS.

PEOPLE IN HARPER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

MAXWELL

The radar

The Dodge City radar (KDDC), 98 km away, was scanning. The volume nearest the first event began at 01:09 UTC.

Open the radar archive at this moment

Event by event

2 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Harper

When
May 25, 7:10 PM CST
Where
Harper County, 5 mi N of Rosston
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.883, -99.933

Thunderstorm Wind, Kay

When
May 26, 1:00 AM CST
Where
Kay County, Ponca City
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
COOP STATION
Coordinates
36.700, -97.083

Two to six inch diameter tree limbs down in a 4-5 block area.

Hail, Kay

When
May 26, 1:30 AM CST
Where
Kay County, 3 mi NE of Ponca City
Measured
1.75 in hail
Reported by
COOP STATION
Coordinates
36.733, -97.050

Pea to golf ball hail was observed.

Thunderstorm Wind, Noble

When
May 26, 1:40 AM CST
Where
Noble County, 3 mi NNW of Sumner
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.350, -97.133

Wind gust was measured by the Oklahoma mesonet.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508053, 5508054, 5508055, 5508056.